preview

Medtronic Pain: A Case Study

Decent Essays
Hi Erwina, Thank you for sharing your clinical experience regarding the adverse effect of baclofen on your patient associated with physical therapy treatment. I have multiple negative experiences regarding the side effects of oral muscle relaxants drugs as well as with my colleagues from work. I would like to add the adverse effect of intrathecal baclofen due to spasticity following spinal cord injury based on Medtronic, Inc. (2015); there are more commonly reported side effects from the patients who received this injection treatment such as drowsiness, dizziness, headache, nausea, diminished blood pressure, hypotonicity and coma. I experienced a patient of mine; he is a 27-year-old male with spinal cord injury who fell from a ladder due…show more content…
Patient has been taking his regular medications such as oral medication of baclofen - antispastic drug and muscle relaxant (Ciccone,2013, p.99) and tramadol- used for moderate to severe pain reliever (Ciccone, 2013, 1106). He was re-admitted from the hospital due to infected intravenous fistula while I was treating this patient he was having a petit mal seizure. I found out that the patient received vancomycin medication - is an antibiotic drug for staphylococcal infections as well for contamination of the internal delicate surrounding body structure (Ciccone, 2013, p.1145). According to Silverman (2010), tramadol has a high risk of seizures with elevated doses of antibiotics, bupropion and opioid painkillers or for anti - depression (p.775). As a physical therapist, I discussed with my patient about the side effects of his medications and the contributing factor following seizure reaction. I communicated to his attending nurse and reviewed the drug interaction of tramadol with vancomycin which may cause a seizure occurrence. After the nurse had explained the situation, finally the doctor discontinued the pain medication (tramadol) and switched
Get Access